Washington, 2015

Wildfire in Washington, June 30, 2015

June 30, 2015 · NWS OTX · 1 event in 1 county or zone

This fire of undetermined origin started 6 miles north of Quincy, WA. It burned 2,100 acres and cots $200,000 to suppress/contain.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This fire of undetermined origin started 6 miles north of Quincy, WA. It burned 2,100 acres and cots $200,000 to suppress/contain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 29, 9:52 PM PST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 29, 9:52 PM PST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1052 PM PDT MON JUN 29 2015

.SYNOPSIS...
A weather system will trigger isolated to scattered thunderstorm
activity through early this evening.  Tuesday and beyond will be
mainly dry but continued very warm. Friday looks to be the warmest
day this week...with valley highs ranging from 96 to 104.

&&

.DISCUSSION...
The line of thunderstorms that moved across the northern mountains
are now pushing into extreme northwest portion of Montana late
this evening. Quieter weather is expected for the rest of
tonight. As such, we have let the Red Flag Warning expire. Skies
will clear across much of the region. All the rain that fell
across the Northern Panhandle may produce a brief period of fog in
those valleys, but any fog should burn off quickly in the morning
on Tuesday. /SVH

&&

.AVIATION...
06Z TAFS: Shortwave ridging of higher pressure will build in over
the region. This will promote clearing skies and VFR conditions at
all TAF sites. Patchy fog will be possible in the Northern
Panhandle early Tuesday morning, but should remain north of KCOE.
/SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  93  65  94  66  97 /  10   0   0   0   0   0
Coeur d'Alene  64  90  61  93  61  96 /  10   0   0   0   0   0
Pullman        59  89  56  91  55  94 /  10   0   0   0   0   0
Lewiston       69  98  65  99  66 102 /  10   0   0   0   0   0
Colville       62  95  60  96  61  99 /  10  10  10   0   0   0
Sandpoint      57  90  54  91  55  94 /  10  10   0   0   0   0
Kellogg        61  89  60  91  57  95 /  10   0   0   0   0   0
Moses Lake     67  98  65  98  68 101 /   0   0   0   0   0   0
Wenatchee      74  98  70  99  72 103 /  10   0   0   0   0   0
Omak           64  97  61  96  62 101 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 29, 8:37 PM PST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
937 PM PDT MON JUN 29 2015

IDZ001>004-026-027-WAZ031>038-041>044-010445-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
937 PM PDT MON JUN 29 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 29, 7:35 PM PST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
835 PM PDT MON JUN 29 2015

IDZ001-300415-
NORTHERN PANHANDLE ID-
835 PM PDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOUNDARY AND CENTRAL
BONNER COUNTIES UNTIL 915 PM PDT...

AT 834 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF SANDPOINT...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...MOYIE SPRINGS...COLBURN...NAPLES...ELMIRA AND
SCHWEITZER MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4836 11672 4858 11681 4879 11621 4842 11606
TIME...MOT...LOC 0334Z 250DEG 30KT 4849 11667

SVH
Local storm report, Jun 29, 7:53 PM PST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
853 PM PDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 N NORTHPORT           48.93N 117.78W
06/29/2015                   STEVENS            WA   EMERGENCY MNGR

            A TREE FELL OVER ONTO A HOUSE. NO INJURIES REPORTED. TIME
            WAS BASED OFF OF RADAR.

0645 PM     TSTM WND DMG     10 ESE COLVILLE         48.49N 117.69W
06/29/2015                   STEVENS            WA   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 20 EAST
            OF COLVILLE. NUMEROUS PEOPLE STRANDED AT FLODELLE
            CAMPGROUND DUE TO THE FALLEN TREES. NO INJURIES WERE
            REPORTED. TIME WAS BASED OFF OF RADAR.

0730 PM     TSTM WND DMG     4 SSE TIGER             48.63N 117.37W
06/29/2015                   PEND OREILLE       WA   LAW ENFORCEMENT

            MULTIPLE TREES AND A POWER LINE DOWN ACROSS HIGHWAY 20 AT
            MILE POST 390. TIME WAS BASED OFF OF RADAR.

&&

SVANHORN
Local storm report, Jun 29, 9:56 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1056 PM PDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     10 ESE COLVILLE         48.49N 117.69W
06/29/2015                   STEVENS            WA   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 20 EAST
            OF COLVILLE. HIGHWAY 20 CLOSED FROM MILEPOST 360 ATARTMAN
            GIBSON ROAD TO MILEPOST 379 AT BEAVER LODGE. FIVE TO SIX
            HOMES WERE DAMAGED BY TOPPLED TREES. NUMEROUS PEOPLE
            STRANDED AT FLODELLE CAMPGROUND. NO INJURIES WERE
            REPORTED. TIME WAS BASED OFF OF RADAR.

0700 PM     NON-TSTM WND DMG 10 N REARDAN            47.81N 117.88W
06/29/2015                   LINCOLN            WA   LAW ENFORCEMENT

            TREE AND POWER LINES DOWN ON STATE ROUTE 231 BETWEEN MILE
            POST 42 AND 45.

&&

SVANHORN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Waterville Plateau

When
June 30, 12:00 AM PST
Where
Waterville Plateau forecast zone
Reported by
Other Federal Agency
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

This fire of undetermined origin started 6 miles north of Quincy, WA. It burned 2,100 acres and cots $200,000 to suppress/contain.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599528.